Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2004, 1:54 PM CDT for Stone County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 1:54 PM CDT (18:54 UTC)
- Expired
- May 13, 2004, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Stone County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.9 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS53 KSGF 131854
SVRSGF
MOC209-131930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STONE COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 230 PM CDT.
* AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF GALENA...OR ABOUT 19 MILES WEST OF BRANSON...AND
MOVING NORTH AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR GALENA BY 200 PM CDT.
6 MILES EAST OF CRANE BY 205 PM CDT.
THE TOWNS OF CAPE FAIR...ELSEY...PONCE DE LEON AND HURLEY ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM. BOATERS ON TABLE ROCK LAKE
SHOULD ALSO SEEK SAFE HARBOR.
LAT...LON 3684 9332 3694 9336 3699 9358 3680 9358
3653 9358 3661 9334
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:53 PM CDT, 1 minute earlier.
Area forecast discussion, May 13, 1:53 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 153 PM CDT THU MAY 13 2004 .DISCUSSION... LARGE CONVECTIVE COMPLEX CONTINUED TO MIGRATE EAST SOUTHEAST ACROSS THE FORECAST AREA THURSDAY AFTERNOON. THE AIRMASS DESTABILIZED ACROSS FAR SOUTHERN MISSOURI AHEAD OF THIS COMPLEX WITH SURFACE BASED CAPES WERE NEAR 2000 J/KG IN FAR SOUTHWEST MISSOURI. THIS INSTABILITY AXIS AND THE INTERACTION OF MULTIPLE OUTFLOW BOUNDARIES RESULTED IN THE INTENSIFICATION OF THE STORMS SOUTH OF INTERSTATE 44. A WEAKLY SHEARED ENVIRONMENT WAS SUPPORTIVE OF MULTI-CELL THUNDERSTORMS. THE FLOW ABOVE THE BOUNDARY WAS BACKING AHEAD OF THE PRIMARY UPPER TROUGH COMING OUT OF THE ROCKIES. THIS WAS FEEDING DEEP LAYERED MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES AND 850 MB DEWPOINTS NEAR 14 DEGREES NORTHWARD INTO SOUTHWEST MISSOURI. DEEP LAYERED CONVERGENCE WILL LEAD TO TORRENTIAL RAINFALL RATES THE NEXT FEW HOURS. BELIEVE THE PRIMARY FLOOD THREAT WILL OCCUR IN THE NEAR TERM AND DO NOT PLAN TO ISSUE A FLOOD WATCH AT THIS TIME. THE TRUE COLD FRONT STRETCHED FROM SOUTHEAST IOWA TO NORTH CENTRAL OKLAHOMA. THIS FRONT WILL BEGIN TO SURGE SOUTHEAST LATER TONIGHT AS THE UPPER TROUGH SWINGS ACROSS THE PLAINS. LARGE SCALE ASCENT WILL CONTINUE TO SUPPORT PERIODS OF SHOWERS. MID LEVEL LAPSE RATES WILL STEEPEN TONIGHT WITH THE APPROACH OF THE TROUGH. THIS WILL SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT. HOWEVER INSTABILITY WILL BE LIMITED OVERNIGHT AND POTENTIAL SEVERE STORM POTENTIAL WILL BE LOW AT BEST. COLD AIR ADVECTION ALONG WITH LINGERING CLOUDS AND PRECIPITATION WILL RESULT IN A MUCH COOLER DAY ON FRIDAY. PARTIAL CLEARING MAY OCCUR ACROSS THE WESTERN COUNTIES LATE IN THE DAY. A ZONAL PATTERN WILL DEVELOP IN THE WAKE OF THE EXITING TROUGH. TEMPERATURES WILL WARM NICELY OVER THE WEEKEND WITH HIGHS BACK INTO THE 70S. THE WARMING TREND WILL CONTINUE INTO EARLY NEXT WEEK. && .AVIATION... MVFR TO LOCALLY IFR CEILINGS CAN BE EXPECTED THROUGH TONIGHT AS WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE. THE VISIBILITY WILL BE REDUCED TO AS LOW AS 1 MILE IN THE HEAVIER PRECIPITATION. NOT MUCH IMPROVEMENT IN FLYING CONDITIONS IS EXPECTED THROUGH FRIDAY MORNING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. FOSTER
Hazardous weather outlook, May 13, 1:00 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU MAY 13 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH A FEW CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL OF ONE TO TWO INCHES AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. THE RISK OF SEVERE THUNDERSTORMS WILL BE CONFINED TO FAR SOUTHERN MISSOURI SOUTH OF INTERSTATE 44. DISCUSSION: A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS AFTERNOON. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN MISSOURI WHERE THE AIRMASS WILL BE MOST UNSTABLE. LARGE HAIL WILL BE THE PRIMARY HAZARD WITH ANY SEVERE STORMS THAT DEVELOP. OTHERWISE TORRENTIAL RATES IN EXCESS OF ONE INCH PER HOUR AND LOCALIZED FLOODING WILL BE THE PRIMARY THREATS. THE REMAINDER OF THE OUTLOOK AREA WILL EXPERIENCE OCCASIONAL SHOWERS AND THUNDERSTORMS BUT SEVERE WEATHER IS NOT EXPECTED. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS A COLD FRONT PUSHES INTO THE REGION. IT APPEARS THAT INSTABILITY WILL BE LIMITED AND SEVERE WEATHER IS NOT EXPECTED. HOWEVER LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NON SEVERE THUNDERSTORMS MAY LINGER OVER SOUTHERN MISSOURI EARLY FRIDAY. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND EVENING AND SOUTH OF INTERSTATE 44. FOSTER
In the hours before
Local storm report, May 13, 8:36 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0836 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL SCHELL CITY 38.02N 94.12W
05/13/2004 0.75 INCH VERNON MO POST OFFICE
FEHLocal storm report, May 13, 8:42 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0842 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL 3 N CLIMAX SPRINGS 38.14N 93.05W
05/13/2004 0.75 INCH CAMDEN MO POST OFFICE
FEHLocal storm report, May 13, 8:49 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0849 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0457 AM HAIL 2 E GLENSTED 38.52N 92.83W
05/13/2004 0.75 INCH MORGAN MO POST OFFICE
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:11 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 64 min |
| May 13, 3:13 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| May 13, 4:16 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 74 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 55 min |
| May 13, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| May 13, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 39 min |
| May 13, 2:42 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Stone | 6 hr |
| May 13, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 55 min |
| May 13, 3:09 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.